Representations of bornologies

Authors

DOI:

https://doi.org/10.4995/agt.2022.16405

Keywords:

bornology, metrizablity, frame

Abstract

Bornologies abstract the properties of bounded sets of a metric space. But there are unbounded bornologies on a metric space like $\mathcal{P}(\RR)$ with the Euclidean metric. We show that by replacing $[0,\infty)$ with a partially ordered monoid every bornology is the set of bounded subsets of a generalized metric mapped into a partially ordered monoid. We also prove that the set of bornologies on a set is the join completion of the equivalence classes of a relation on the power set of the set.

Downloads

Download data is not yet available.

References

M. Abel and A. Šostak, Towards the theory of L-bornological spaces, Iran. J. Fuzzy Syst. 8, no. 1 (2011), 19-28.

B. Banaschewski, Hüllensysteme und Erweiterung von Quasi-Ordnungen, Z. Math. Logik Grundlagen Math. 2 (1956), 35-46. https://doi.org/10.1002/malq.19560020803

G. Beer, On metric boundedness structures, Set-valued Anal 7 (1999), 195-208. https://doi.org/10.1023/A:1008720619545

G. Beer and S. Levi, Total boundedness and bornologies, Topology and its Applications 156 (2009), 1271-1288. https://doi.org/10.1016/j.topol.2008.12.030

G. Beer and S. Levi, Strong uniform continuity, J. Math. Anal. Appl. 350, no. 2 (2009), 568-589. https://doi.org/10.1016/j.jmaa.2008.03.058

G. Birkhoff, Lattice Theory, 3rd Edition, American Math. Society Colloquium Publications, Volume 25, (1967), Providence, RI.

J. Cao and A. H. Tomita, Bornologies, topological games and function spaces, Topology Appl. 184 (2015), 16-28. https://doi.org/10.1016/j.topol.2015.01.009

A. Chand and I. Weiss, Completion of continuity spaces with uniformly vanishing asymmetry, Topology Appl. 183 (2015), 130-140. https://doi.org/10.1016/j.topol.2015.01.006

R. C. Flagg, Quantales and continuity spaces, Algebra Universalis 37 (1997), 257-276. https://doi.org/10.1007/s000120050018

R. C. Flagg and R. Kopperman, Continuity spaces: Reconciling domains and metric spaces, Chic. J. Theoret. Comput. Sci. 77 (1977), 111-138. https://doi.org/10.1016/S0304-3975(97)00236-3

H. Hogbe-Nlend, Bornologies and functional analysis, North-Holland, Amsterdam-New York-Oxford, 1977.

S. T. Hu, Boundedness in a topological space, J. Math. Pures Appl. 228 (1949), 287-320.

J. L. Kelley, General Topology, D. van Nostrand, 1955.

R. Kopperman, All topologies come from generalized metrics, Am. Math. Monthly 95 (1988), 89-97. https://doi.org/10.1080/00029890.1988.11971974

R. Kopperman, S. Matthews and H. Pajoohesh, Partial metrizability in value quantales, Applied General Topology 5, no. 1 (2004), 115-127. https://doi.org/10.4995/agt.2004.2000

R. Kopperman and H. Pajoohesh, Representing topologies using partially ordered semigroups, Topology and its applications 249 (2018), 135-149. https://doi.org/10.1016/j.topol.2018.08.014

R. Kopperman, H. Pajoohesh and T. Richmond, Topologies arising from metrics valued in abelian l-groups, Algebra Universalis 65 (2011), 315-330. https://doi.org/10.1007/s00012-011-0132-5

J. P. Lasalle, Topology based upon the concept of pseudo-norm, Proc. Nat. Acad. Sci. 27 (1941), 448-451. https://doi.org/10.1073/pnas.27.9.448

S. G. Matthews, Partial metric topology, in: Proc. 8th Summer Conference on Topology and its Applications, ed S. Andima et al., New York Academy of Sciences Annals 728 (1994), 183-197. https://doi.org/10.1111/j.1749-6632.1994.tb44144.x

H. Pajoohesh, k-metric spaces, Algebra Universalis 69, no. 1 (2013), 27-43. https://doi.org/10.1007/s00012-012-0218-8

J. Schmidt, Universal and internal properties of some completions of k-join-semilattices and k-join-distributive partially ordered sets, J. Reine Angew. Math. 255 (1972), 8-22. https://doi.org/10.1515/crll.1972.255.8

J. Schmidt, Each join-completion of a partially ordered set is the solution of a universal problem, J. Austral. Math. Soc. 17 (1974), 406-413. https://doi.org/10.1017/S1446788700018048

Downloads

Published

2022-04-01

How to Cite

[1]
H. Pajoohesh, “Representations of bornologies”, Appl. Gen. Topol., vol. 23, no. 1, pp. 17–30, Apr. 2022.

Issue

Section

Articles